Thunderstorm Wind, Dawes
- When
- May 26, 6:30 PM MST to 6:32 PM MST
- Where
- Dawes County, 26 mi S of Chadron
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.450, -103.000
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 26, 12:28 PM MST, 6 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 128 PM MDT FRI MAY 26 2006 .SHORT TERM...THROUGH THE EVENING CONDITIONS STILL LOOK FAVORABLE FOR THUNDERSTORMS AND SEVERE WEATHER IN THE EAST PART OF THE CWA. WILL INCLUDE IN THE AFTERNOON FORECAST PACKAGE WITH THE POSSIBILITY OF HAIL AND STRONG WINDS THE MAIN THREAT IN THE WESTERN NEBRASKA PANHANDLE THROUGH THE EVENING. DRIER AIR THEN MOVES OVER THE CWA FOR LATER TONIGHT AND SATURDAY AHEAD OF THE UPSTREAM TROUGH. WITH THE WINDS ALOFT INCREASING AS WELL AS A FAVORABLE SURFACE PRESSURE GRADIENT...SATURDAY WILL BE WINDY AND VERY WARM AS WELL AS DRY. HAVE ISSUED A FIRE WEATHER WATCH FOR THE NORTHERN LARAMIE RANGE FOR MIDDAY SATURDAY TO THE EARLY EVENING. THAT ZONE APPEARS TO BE THE ONLY ONE AT THIS TIME THAT HAS FUELS DRY ENOUGH TO WARRANT A WATCH. THE UPSTREAM SURFACE COLD FRONT MOVES THROUGH THE CWA LATE SATURDAY NIGHT OR SUNDAY MORNING...WITH COOLER AIR BEHIND. BY 00Z MONDAY MODELS DEVELOP A SURFACE LOW ALONG THE FRONT IN NORTHERN COLORADO. WITH THE SURFACE UPSLOPE WIND FLOW AND THE PROXIMITY OF THE 300 MB JET SOME SHOWERS AND THUNDERSTORMS SHOULD FORM AND HAVE BUMPED UP POPS A BIT FROM PREVIOUS FORECAST. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...WINDS BECOME DECIDEDLY MORE DOWNSLOPE SUNDAY NIGHT AS A SURFACE LOW IN SOUTH DAKOTA DOMINATES THE CIRCULATION. THIS WILL LIMIT THE SOUTHERN EXTENT OF RAINFALL AS THE NIGHT GOES ON. MAIN ENERGY FROM TROUGH EJECTS NORTHEAST MONDAY MORNING LEAVING BEHIND A CYCLONIC WSW FLOW ALOFT FOR MONDAY THROUGH WEDNESDAY. A HINT OF RETURN FLOW COULD RESULT IN A FEW AFTERNOON/EVENING THUNDERSTORMS BUT FOR NOW THE FORECAST REMAINS MOSTLY DRY. WEAK RIDGING INHABITS THE NORTHERN ROCKIES THURSDAY AND FRIDAY WHICH SHOULD KEEP CONDITIONS DRY AND WARM. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...FIRE WEATHER WATCH FROM 11 AM TO 8 PM SATURDAY FOR FWZ294 NE...NONE. && SHORT TERM...WEILAND LONG TERM....POMEROY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1030 AM MDT FRI MAY 26 2006 WYZ060-063>070-271630- NIOBRARA-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY- LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1030 AM MDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST WYOMING EARLY THIS AFTERNOON AND THEN SPREAD EAST. THE INDIVIDUAL CELLS WILL MOVE TO THE NORTHEAST AT 25 MPH. THE STRONGER STORMS WILL PRODUCE SMALL HAIL...WIND GUSTS TO 50 MPH AND A PERIOD OF MODERATE RAINFALL IN THE MID TO LATE AFTERNOON...ESPECIALLY NEAR THE NEBRASKA BORDER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE MAINLY SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WYZ059-061-062-271630- CONVERSE-SOUTHWEST CARBON-NORTH CARBON- 1030 AM MDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE AREA EARLY THIS AFTERNOON AND SPREAD EAST. THE INDIVIDUAL STORMS WILL MOVE NORTHEAST AT 25 MPH. THE MAIN THREAT FROM THE STORMS WILL BE WIND GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED MAINLY AFTERNOON THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-019>021-054-055-271630- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 1030 AM MDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE WESTERN NEBRASKA PANHANDLE LATE THIS AFTERNOON AND THEN SPREAD EAST DURING THE EVENING. THE INDIVIDUAL CELLS WILL MOVE NORTHEAST OR EAST AT 20 MPH. THE ATMOSPHERE OVER THE PANHANDLE WILL BECOME UNSTABLE AND MOIST LATE THIS AFTERNOON AND EVENING. AN UPPER AIR DISTURBANCE WILL ALSO MOVE OVER THE AREA HELPING TO TRIGGER THE ACTIVITY. WIND SHEAR WILL ALSO BE FAVORABLE FOR THE STORMS TO PRODUCE HAIL UP TO 1 AND ONE HALF INCHES IN DIAMETER...AND WIND GUSTS TO 60 MPH...ESPECIALLY IN CHEYENNE AND MORRILL COUNTIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE MAINLY SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IWILL LIKELY BE REQUIRED LATE THIS AFTERNOON AND EVENING IN THE NEBRASKA PANHANDLE...ESPECIALLY IN CHEYENNE AND MORRILL COUNTIES. WEILAND
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
631 PM MDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM TSTM WND GST 2 E TORRINGTON 42.07N 104.15W
05/26/2006 M64 MPH GOSHEN WY ASOS
0554 PM TSTM WND GST TORRINGTON 42.07N 104.18W
05/26/2006 E60 MPH GOSHEN WY LAW ENFORCEMENT
0617 PM HAIL MARSLAND 42.44N 103.30W
05/26/2006 M0.25 INCH DAWES NE LAW ENFORCEMENT
&&
JLHThe Rapid City radar (KUDX), 187 km away, was scanning. The volume nearest the first event began at 01:29 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505835.